Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
urbangurl

Should I Go On Accutane? (With Pictures)

Hey all! I'm seeking advice mostly from people who have experience with Accutane. Quick background: I am a 20 yr old college student. Been dealing with pretty mild acne for the past 4 years..I would get the random breakout, a good amount of PIH, but I rarely worried about it and my skin looked pretty good with makeup on. Fast forward to 3 months ago..got these random cystic breakouts on my cheeks that left behind some nasty PIH and these weird scars. I don't even know what to categorize them as but I'm leaning towards rolling- they re like these 4 narrow slits on my face which I can only see in certain lighting but they look absolutely dreadful in sunlight. I am continuing to breakout...about 5-8 whiteheads/nodules/cysts at a time but only on my cheeks and a little on my chin. PIH is SO BAD. I've been on DK's reg since May but I'm getting really concerned since I'm continuing to break out and I've started to scar. I am so miserable, I had to quit my job because I could barely function..I hate going out anywhere, I can barely look people in the eye and I feel like a horrible, disfigured monster. Part of that is due to my own psychological issues and I'm not naive enough to think my problems will magically disappear once I have clear skin but I know it would go a long way in helping me. I realize when people go on accutane their acne is usually pretty severe but I am so done with this debilitating disease. I know the side effects of Accutane can be god awful but if I had a good shot at clear skin I think I could put up with just about anything for a period of time. Anyways, with that in mind and considering the pictures I'm posting, do you all think I would be a good candidate for Accutane?

Photos removed at the request of the poster

Ance.org moderator team

Share this post


Link to post
Share on other sites

Just a heads up, some people can take up to 6 months to clear on the Regimen. You might want to wait it out. Accutane might give you the same results. While taking Accutane, I've read that people's acne becomes incredibly worse for a while, and can scar horribly during the treatment. You should also consider some of its intense side effects.

Share this post


Link to post
Share on other sites

add the AHA to deal with the hyperpigmentation, AHA works wonders for me, and fights active acne too

the decision to go on accutane is a big one, I was one of the few it didn't help, and I scarred very badly from the initial breakout that never ended (8 months before I finally stopped due to other side effects)....but read about it, by far it helps most people and the typical side effects are dry lips, muscle aches and some minor hair loss...only you can make that decision but know that the %s are in your favor that it will work

if I were you get started on the i-pledge, as a female it takes a while due to the blood test and the pregnancy tests, but do not stop on the regimine, add the AHA as Dan describes and also why don't you drop just dairy as well....during the 6-8 weeks you'll have to wait you will have given the regimine (now WITH AHA) and the diet changes (no dairy helps a lot of people) a fair chance

Then if you aren't happy after that time period, the choice is up to you, and only you to decide if you then want to go on Accutane

But chin up, try to stay positive, go out and get some exercise and sunlight, stick with the regimine but get plan B working in the background. I find having a good action plan helps my mood tremendously.

Keep us posted, we are here for you!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×